Texas, 2006

Hail in Texas, May 2, 2006

May 2, 2006 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 2, 2:46 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, May 2, 2:46 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT TUE MAY 2 2006

.UPDATE...
I UPDATED THE ZONES TO BETTER ADDRESS THE ONGOING AIR MASS
THUNDERSTORMS ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF
SOUTHEAST TEXAS.

&&

.PREV DISCUSSION... (ISSUED 325 PM CDT TUE MAY 2 2006)

SYNOPSIS...
THE SUBTROPICAL HIGH-PRESSURE RIDGE, WHICH CURRENTLY EXTENDS ACROSS
NORTHERN FLORIDA, WILL TRANSLATE SOUTH, SETTLING OVER THE NORTHERN
GULF OF MEXICO NEAR LATITUDE 28 DEG N FOR THE NEXT FEW DAYS.

FURTHER-UP, A FEW PACIFIC SHORTWAVES WILL TRAVEL WEST-TO-EAST ACROSS
TEXAS AND LOUISIANA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE, MAINLY IN THE AFTERNOON, WHEN THESE SHORTWAVES PASS OVER A
HEATED GROUND.

DISCUSSION...
THIS MORNINGS SOUNDING DEPICTED A 29 PERCENT INCREASE IN PRECIPITABLE
WATER DUE IN PART, TO A STRONGER GULF-AIR ADVECTION. THE STRONGER
GULF AIR ADVECTION HAS ALSO GENERATED A 2 C DEGREE ADVECTION
INVERSION AT 4500 FT NEVERTHELESS, NOT STRONG ENOUGH TO IMPEDE THE
AIR MASS SHOWERS AND THUNDERSTORMS IN THE AFTERNOON.

FOR TONIGHT, A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE
EARLY EVENING HOURS. OTHERWISE, SKIES WILL BE CLEAR TO PARTLY
CLOUDY. THE FOG WILL RETURN DURING THE OVERNIGHT HOURS, ESPECIALLY
ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. THE OVERNIGHT MINIMUMS
WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL.

FOR TOMORROW, THE FOG WILL LIFT AND BURN-OFF BY MIDMORNING. THE
COMBINATION OF A HEATED GROUND AND SHORTWAVES PASSING OVERHEAD WILL
SET OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS MAY BE ON THE STRONG SIDE. THE AFTERNOON MAXIMUMS WILL BE
RUNNING ABOUT 5 DEGREES ABOVE NORMAL.

AVIATION...
SOME ADVECTION FOG IS POSSIBLE OVER THE LAKE CHARLES AND LAFAYETTE
AERODROMES DURING THE EARLY MORNING HOURS. SOME PATCHY FOG IS
POSSIBLE OVER ALEXANDRIA AERODROME. OTHERWISE, AIR MASS SHOWERS AND
THUNDERSTORMS WILL BE FOUND IN VICINITY OF AIRPORTS.

MARINE...
THE HIGH PRESSURE RIDGE WILL SLOPE DOWNWARD ABRUPTLY OVER THE
WESTERN COASTAL WATERS (BETWEEN HIGH ISLAND AND CAMERON).
CONSEQUENTLY, THE ONSHORE WINDS AND SEAS WILL BE SLIGHTLY STRONGER
AND HIGHER.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

In the hours before

Special weather statement, May 2, 2:32 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT TUE MAY 2 2006

LAZ030-031-022115-
ALLEN-BEAUREGARD-
332 PM CDT TUE MAY 2 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN ALLEN PARISH...
NORTHEASTERN BEAUREGARD PARISH...

AT 324 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED SEVERAL STORMS WITH EXCESSIVE LIGHTNING
FROM NEAR DE RIDDER...TO BUNDICKS LAKE...TO DRY CREEK AND MITTIE.
THESE STORM WERE MOVING EAST AT 15 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

06
Local storm report, May 2, 2:55 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             7 N JASPER              31.02N 94.00W
05/02/2006  E1.75 INCH       JASPER             TX   LAW ENFORCEMENT

&&

FNAVEJAR
Local storm report, May 2, 3:25 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 E WOODVILLE           30.77N 94.39W
05/02/2006  E0.88 INCH       TYLER              TX   LAW ENFORCEMENT

&&

FNAVEJAR
Local storm report, May 2, 3:57 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 NE NEWTON             30.86N 93.75W
05/02/2006  E0.75 INCH       NEWTON             TX   OTHER FEDERAL

            NEWTON CORRECTIONAL FACILITY REPORTED PENNY HAIL

&&

FNAVEJAR

The radar

The Lake Charles radar (KLCH), 109 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hardin

When
May 2, 4:59 PM CST
Where
Hardin County, Kountze
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.367, -94.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510635.